An algorithm for generating correlated random variables in a class of infinitely divisible distributions

Chul Gyu Park, Dong Wan Shin

Research output: Contribution to journalArticlepeer-review

23 Scopus citations

Abstract

A simple algorithm is proposed for generating a set of nonnegatively correlated variables having a specified correlation structure in a certain class of infinitely divisible distributions. These distributions are characterized by a property that they are closed under summation. The correlated variables are expressed as sums of other independent random variables. The algorithm produces simple explicit expressions for typical correlation structures such as AR(1) correlation, banded correlation and symmetric correlation.

Original languageEnglish
Pages (from-to)127-139
Number of pages13
JournalJournal of Statistical Computation and Simulation
Volume61
Issue number1-2
DOIs
StatePublished - 1998

Keywords

  • Correlated variables
  • Generalized estimating equations
  • Infinitely divisible distribution
  • Random number generation

Fingerprint

Dive into the research topics of 'An algorithm for generating correlated random variables in a class of infinitely divisible distributions'. Together they form a unique fingerprint.

Cite this